Doctor insights on:
Is it safe to take medication that has expired? My bottle of zegerid says "do not take after ...." it's past the date, but the bottle is still sealed.
Better not to: It is better not to take expired medication- especially if you are talking about antibiotics- as it may not be effective anymore. Call your doctor and have a new one sent to pharmacy for you. ...Read more
You can but: it is usually once a day, no harm if was taking twice in one day once, but to do that every day might not be safe. and it means that some thing is not right, either patient is not following diet, and eat what ever they want and expect the medicine to take care of it, or a diagnosis was not complete or wrong. see your GI ...Read more
Yes but: Otc acid reducers help reduce the discomfort of gerd. If you are not drastically better after 2 wks or your symptoms worsen during treatment, you need to see a doctor as soon as possible. Some conditions will require long term use of acid reducers but you should be under medical supervision. ...Read moreSee 1 more doctor answer
Is it OK to take Pantoprazole and Zegerid in the same day - one Pantoprazole in the morning and two Zegerid in the evening?
You are mixing: Oranges with more oranges. Do nit overdo it, onky one ir the other ...Read more
Interaction: There may be minor interaction (http://www.drugs.com/interactions-check.php?drug_list=1991-1283,1751-11098)Get a more detailed answer ›
Been taking zegerid for 3 days. It's given me upper ab pain each time. Pain is in the exact same area where I've always had pain/nausea. Coincidence?
Go ahead: Vitamins have little toxicity and while i'm among the minority of phyiscians who think taking a cheap vitamin-and-mineral supplement is worth the few dollars per year, the glitzy ones you buy online are placebos. Don't make yourself sick taking too much vitamin a or vitamin d or absurdly high doses of vitamin c. Otherwise, go ahead. ...Read more
7yrs ago i was told I have ibs. Recently i was told gastritis not ibs. Ab pain is better now then back then. Is takin 40mg/day of zegerid enough?
That's the dose: To suppress stomach acids. With no stomach symptoms for a while, i stop my patients for short periods of time while on this med. ...Read more
Took alinia 2x day for 7 days and zegerid for 5 days. Developed a mild body tremor Off alinia 5 days and zegerid 3 still tremor. Coincidence or normal?
Difficult to say: well, first, there's the underlying condition. Nausea/vomiting from gastrointestinal conditions WILL produce tremor (can be from serious electrolyte/salt imbalance requiring treatment). Although tremor is NEVER mentioned under side effects of nitazoxanide, since it acts on nerves of germ/parasite....there's a small theoretical possibility. ...Read more
Yes: there should be no interactions between the two medicines. See your doctor if they don't work, however. Good luck. ...Read more
What could cause me to throw up completely undigested food 9 hours after consumption? I take zegerid 2x a day btw.
Slow emptying: Slow gastric emptying. Are you diabetic? Eat less, eat slow, eat more often. ...Read more
I have acid reflux and take zegerid (40 mg) daily. Recently, I am experiencing a tightness in the middle of my chest. I have no other symptoms
Zegerid : Zegerid is a combination of Omeprazole (a proton pump inhibitor antacid) plus sodium bicarbonate as a quick relief antacid and helps to protect Omeprazole while in transit thru the stomach. It is used for patients with ulcers, gastritis and gastroesophageal reflux (heartburn). Chest tightness can be from a variety of reasons and needs better characterization. It can be from a gastrointestinal cause, such as gastroesophageal reflux, but can also be due to cardiac reasons, such as angina or a heart attack, or from lung problems, such as asthma, as well as from musculoskeletal problems. If this tightness has not been usually associated with your heartburn, then i suggest that you seek medical attention to make sure that this is not cardiac in nature. Since you do not provide any information about other medical conditions, history of risk factors for heart problems, such as smoking, elevated cholesterol levels, diabetes, hypertension, i cannot give you an indication of likelihood of any of these diagnosis. ...Read more
Will taking an OTC medicine such as Prilosec or zegerid interfere with prescription meds such as metformin?
Can i take weight loss meds with zegerid? I need an appetite suppressant or something but not sure which meds i can take with the zegerid
Needs monitoring: You need monitoring when taking antacids/ppi like zegerid with common prescription appetite suppressants because they can increase the level of the suppressant. I'm not a fan of appetite suppressants though. They don't work long term & obesity is a chronic condition. If you don't master the habits for healthy weight, you're going to gain it back. If you master them, you don't need meds. ...Read more
Zegerid instruction says to take on empty stomach. How long do you wait after dinner to take it at bed time. My bed time normally around 11 pm.
Over 3-4 hours OK: 3-4 hours after eating would be fine to take this medication to be Considered an empty stomach. ...Read more
Could i be taking the wrong acid reflux medicine if I am still constantly burping and having chest pains? I have had acid reflux for over a year now and I have been taking zegerid OTC since i don't have health insurance. Recently I have been constantly bu
Have : Have you had an endoscopy to look at your esophagus? That sounds like very severe heartburn and you should be completely evaluated. I understand your insurance concerns, but please seek out a local clinic (there are free clinics that can often help you so ask for that). If the zegerid isn't working, then you could also add carafate (sucralfate) which works a different way (it coats the esophagus/stomach) which may help you. Also as you know, if you are overweight then losing weight will help, sleep with your head elevated, and don't smoke or drink which increases stomach acid. Please have a medical evaluation by a GI doctor as soon as you can. ...Read moreSee 1 more doctor answer